Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

The Robin problem for the Laplace equation in a three-dimensional starlike domain

D. Caratelli
P. E. Ricci
J. Gielis
Journal / Anthology

Applied Mathematics and Computation
Year: 2011
Volume: 218
Issue: 3
Page range: 713-719

The internal and external Robin problems for the Laplace equation in bounded starlike domains are addressed. We show how to derive the relevant solutions by using a suitable Fourier series-like method. Numerical results are specifically obtained considering threedimensional domains whose boundary is defined by a generalization of the so-called ‘‘superformula’’ introduced by Gielis. By using the computer algebra code Mathematica, truncated series approximations of the solutions are determined. Our findings are in good agreement with the theoretical results on the Fourier series due to Carleson.